Alert archive / Maine / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2003, 2:17 PM EDT for Franklin County, Kennebec County, Maine. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2003, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 18, 2003, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Franklin County, ME, Kennebec County, ME
The radar
The Portland,ME radar (KGYX), 90 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:53 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 9:53 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 953 AM EDT FRI JUL 18 2003 CLDS HAVE PRTTY MUCH BLANKETED THE AREA WITH SHWRS/TSTMS IN SRN VT HEADED FOR SRN NH. ALRDY SOME SPRNKLS AT GYX. WL BE UPDATING TO TOUCH UP THE 1ST PD. THE CDFNT IS ALNG THE FOOTHILLS AND CONTS INCHING ITS WAY SE. .GYX...NIL TEB
Hazardous weather outlook, Jul 18, 3:55 AM EDT, 10 hours 22 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-181000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 355 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:56 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 34 min |
| Jul 18, 2:05 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 25 min |
| Jul 18, 2:43 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 47 min |
| Jul 18, 3:06 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 24 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.